My husband took one Cipro almost 2 years ago, and has had terrible pain in his tendons all over his body ever since. He feels it constantly, but the pain increases as he increases his activity. All of the warnings say nothing about long term side effects with no changes, such as his, but there are reports all over the internet. He has seen multiple doctors and has had no success yet in diagnosing, or any signs of help. Have you heard of this kind of case, and is there anything/studies at all out there to help him? It has taken a huge toll on his/our family's life. We are desperate for any kind of information. If there is no information available, you should at least be aware.
1 Aug 2013
Ciprofloxacin is a member of the fluoroquinolone antibiotics,these are not your usual benign penicillin,but are classed as synthetic chemotheraputic agents,as such they are only meant to be prescribed for life threatening infections. Unfortunately this is not happening as Drs are not being made aware of their extremely toxic profile. This class of antibiotic carries a " black box warning" one of the reasons this was added was because of the strong possibility of tendon injuries/rupture.
Tendon injuries are only the tip of a very large iceberg ,these drugs can cause long term even permanent damage to all parts of the human body,and this damage can be caused from even only ingesting one pill.
There are tens of thousands of people including me who are trying to deal with the severe adverse reactions these drugs can possibly cause.
Drugs.com has information regarding the adverse effects of ciprofloxacin
If you access the FDA Food and drug administration website and look up
fluoroquinolone antibiotics/ciprofloxacin you will find the black box warnings re the tendon issues etc that Drs are meant to inform you of.
There are many cited articles you can find online detailing the damage these drugs can cause.
A lot of these articles can be accessed by googling "the flox report" ,this also has in great detail much information on the damage these drugs can do.
As far as treatment for the symptoms goes,there really is nothing at present
that will help a great deal,time is the only thing that will show how much your
husband will recover,some people recover completely,some partly and unfortunately some not much at all.
I am three years in from this and I have improved to some extent,so there is hope, please try and keep positive (I know it is really hard).
There are many support groups online that can help you,the main social media site being the best,there are groups set up on this site from America, Australia, and one recently set up to help people affected in the UK .
The main thing to be aware of is that the effects of the fluoroquinolone antibiotics are cumulative, you can take them several times and think you are fine ,the next time you may not be so lucky,if you are affected by these drugs you must NEVER take an antibiotic from this class again , to do so could be catastrophic.
I hope this may be of some help to you.
- Cipro Information for Consumers
- Cipro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cipro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
While I'm confident Flagyl is working I have suffered some severe side effects, one of which is unlisted. I believe it is working because my ...
3 answers • 21 Oct 2011
... joint pain ,burning sensation in skin of face and neck, is it still a side effect of cipro
1 answer • 9 Feb 2012
My mother, age 83, had a UTI and took 2 rounds of Cipro, for a total of 17 days. She was having some hallucinations before she was diagnosed but they ...
1 answer • 23 Jan 2013
I'm 85. My infection OK. The pain started two weeks after I stopped the cipro.What do I do now. I can hardly walk.
3 answers • 2 Mar 2013
I am still having a lot of problems with musc. & tendons in arm & in left leg right leg has healed
0 answers • 9 May 2014